Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 12, 2000, 2:57 AM CST for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2000, 2:57 AM CST (08:57 UTC)
- Expired
- Feb 12, 2000, 3:30 AM CST
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 3:10 AM CST | Hail 0.75 | Countywide, TN | Local law enforecement reporte d dime size hail around the county. |
| Feb 12, 3:22 AM CST | Hail 0.75 | Northeast Portion, TN | Local law enforcement reported dime size hail across the northeast part of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 120858 SVRBNA TNC051-103-127-120930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 257 AM CST SAT FEB 12 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN TENNESSEE LINCOLN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF FAYETTEVILLE MOORE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LYNCHBURG * UNTIL 330 AM CST * AT 253 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FAYETTEVILLE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF LYNCHBURG AT 310 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NASHVILLE. $$ 14 JBW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 2:42 AM CST, 15 minutes earlier.
Area forecast discussion, Feb 12, 2:42 AM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CST FRI FEB 11 2000 THUNDERSTORMS FORMING IN COLD ATMOSPHERE HAVE ALLOWED FOR HAIL DEVELOPMENT OVERNIGHT. REPORT OF DIME SIZE HAIL RECENTLY RECEIVED OUT OF LAWRENCE COUNTY. EXPECT SHORTWAVE TO RACE ON OUT OF OUR AREA THIS MORNING, WITH SHOWERS AND THUNDERSTORMS ENDING FROM THE WEST. HOWEVER, FAST UPPER FLOW BRINGS ANOTHER, STRONGER, SHORTWAVE TOWARD MIDDLE TN BY LATE TONIGHT, WITH A STRENGTHENING LOW-LVL JET OUT AHEAD OF IT. WILL GO AHEAD AND INTRODUCE A 20% POP FOR WESTERN COUNTIES TONIGHT, AS WOULD NOT BE SURPRISED SOME SHOWERS BREAKING OUT IN AREA OF STRONG LOW-LVL FLOW AND 1000-500MB MOISTURE >=70%. HAVE ALSO INCREASED POPS TO 70% FOR AREAS AS FAR EAST AS BNA ON SUNDAY, AS SHORTWAVE NEARS. NUMEROUS THUNDERSTORMS EXPECTED SUNDAY NIGHT, AS SFC LOW TRACKS NEWD OUT MO BOOTHILL AREA AND ATMOPSHERE IN MIDDLE TN DESTABILIZES. WE'RE ALSO LOOKING AT A 50+KT 850MB JET DEVELOPING WITH THIS SYSTEM AND GOOD UPPER LEVEL DIVERGENCE. LOOKS LIKE PSBLTY FOR SVR TSTMS WILL BE GREATER WITH THIS NEXT SYSTEM, AND WILL PROBABLY WORD MORNING HWO AS SUCH. EMERGENCY MANAGEMENT TEAMS IN THE MID-STATE ARE ADVISED TO STAY ALERT AND KEEP POSTED ON THE DEVELOPMENT OF THIS NEXT SYSTEM AS IT MOVES IN SUNDAY AND SUNDAY NIGHT. BNA CT 050/043 057/046 059 19417 CSV CT 050/043 057/046 059 19515 .BNA...NONE
In the hours before
Local storm report, Feb 11, 11:20 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
1120 PM CST FRI FEB 11 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM LEWISBURG TN 1 INCH HAIL
02/11/00 SUMNER REPORT BY SO
1055 PM NORMANDY TN 1 INCH HAIL
02/11/00 COFFEE 3 INCHES ON GROUND BY SO
GIRODOLocal storm report, Feb 11, 11:20 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
1120 PM CST FRI FEB 11 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM LEWISBURG TN 1 INCH HAIL
02/11/00 MARSHALL REPORT BY SO
1055 PM NORMANDY TN 1 INCH HAIL
02/11/00 BEDFORD 3 INCHES ON GROUND BY SO
GIRODOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:15 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 30 min |
| Feb 11, 10:16 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 29 min |
| Feb 11, 10:50 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Franklin | 30 min |
| Feb 12, 1:58 AM CST | Severe Thunderstorm Warning | OHX | Lawrence | 32 min |
| Feb 12, 2:49 AM CST | Severe Thunderstorm Warning | OHX | Lawrence | 26 min |
| Feb 12, 3:19 AM CST | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.